Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Interpretation of the deformation space of a determinantal Barlow surface via smoothings

Author: Yongnam Lee
Journal: Proc. Amer. Math. Soc. 130 (2002), 963-969
MSC (2000): Primary 14J10, 14J17
Published electronically: October 1, 2001
MathSciNet review: 1873768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this present paper, we provide an interpretation of the deformation space of a determinantal Barlow surface via smoothings.

References [Enhancements On Off] (What's this?)

  • [B] R. Barlow, A simply connected surface of general type with $p_{g}=0$, Invent. Math. 79 (1985), 293-301. MR 87a:14033
  • [C1] F. Catanese, Babbage's conjecture, contact of surfaces, symmetric determinantal varieties and applications, Invent. Math. 63 (1981), 433-465. MR 83c:14026
  • [C2] F. Catanese, On the moduli spaces of surfaces of general type, J. Diff. Geom. 19 (1984), 483-515. MR 86h:14031
  • [CL] F. Catanese and C. Le Brun, On the scalar curvature of Einstein manifolds, Math. Res. Lett. 4, No. 6 (1997), 843-854. MR 98k:53057
  • [DF] S. Donaldson and R. Friedman, Connected sums of self-dual manifolds and deformations of singular spaces, Nonlinearity 2 (1989), 197-239. MR 90e:32027
  • [F] R. Friedman, Global smoothings of varieties with normal crossings, Ann. Math. 118 (1983), 75-114. MR 85g:32029
  • [Go] R. Godement, Topologie Algébrique et Théorie des Faisceau, Hermann, Paris, 1958. MR 49:9831
  • [H] R. Hartshorne, Algebraic Geometry, Graduate Texts in Math., vol. 52, Springer-Verlag, 1977. MR 57:3116
  • [L] Y. Lee, Bicanonical pencil of a determinantal Barlow surface, Trans. Amer. Math. Soc. 353 (2001), 893-905. MR 2001f:14075
  • [PP] U. Persson and H. Pinkham, Some examples of nonsmoothable varieties with normal crossings, Duke Math. J. 50, No. 2 (1983), 477-486. MR 84k:14010

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J10, 14J17

Retrieve articles in all journals with MSC (2000): 14J10, 14J17

Additional Information

Yongnam Lee
Affiliation: Department of Mathematics, Sogang University, Sinsu-dong, Mapo-gu, Seoul 121–742, Korea

Received by editor(s): May 10, 2000
Received by editor(s) in revised form: October 17, 2000
Published electronically: October 1, 2001
Additional Notes: This work was supported by grant 1999-2-102-002-3 from the Interdisciplinary Research Program of the KOSEF and by the Sogang University Research Grants in 2000
Communicated by: Michael Stillman
Article copyright: © Copyright 2001 American Mathematical Society